MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160906
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation - paroxysmal ablation procedure with a octaray mapping catheter and when the octaray catheter was removed from the patient one of the splines had a string coming out, in place of the distal electrode.It was unknown where the distal electrode was--only the string was present.The physician stated that the device was used in the right atrium only, and when it was removed for transseptal access the issue was noticed at this point in the procedure.The catheter was replaced.The procedure continued.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 3-mar-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an atrial fibrillation - paroxysmal ablation procedure with a octaray mapping catheter and when the octaray catheter was removed from the patient one of the splines had a string coming out, in place of the distal electrode.It was unknown where the distal electrode was--only the string was present.The physician stated that the device was used in the right atrium only, and when it was removed for transseptal access the issue was noticed at this point in the procedure.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection of the returned device were performed following j&j procedures.Visual inspection was performed, and one spline was observed bend.In addition, two electrodes of the spline were observed lifted and sharp, but no internal components were exposed.No tip separation was identified during the analysis.A manufacturing record evaluation was performed for the finished device number lot 31482997l and no internal actions related to the complaint were found during the review.The damage identified on the spline and electrodes, could be related to the separation issues reported by the customer; therefore, the complaint was confirmed.The potential cause of the issue could be related to excessive force or manipulation during the procedure, however, this cannot be conclusively determined.The instructions for use contain (ifu) the following warning and precaution: do not introduce the catheter into a guiding sheath with the catheter¿s distal spines folded backward toward the handle.Collapse the spines together using the insertion tube prior to insertion.Do not use excessive force to advance or withdraw the catheter through the guiding sheath when resistance is encountered.Prior to removing or repositioning the catheter, use direct imaging guidance such as fluoroscopy to confirm that the spine assembly is not entangled with another catheter or with an anatomical structure.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through j&j's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21530006
Report Number2029046-2025-00687
Device Sequence Number15880929
Product Code MTD
UDI-Device Identifier10846835021134
UDI-Public(01)10846835021134(11)241017(17)271016(10)31482997L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160906
Device Lot Number31482997L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown